Alert archive / Minnesota / Flash Flood Watches in 2013

Flash Flood Watch 3, NWS Twin Cities, MN

June 20, 201313 counties in Minnesota

NWS Twin Cities, MN issued this flash flood watch at Jun 20, 2013, 10:27 PM CDT for 13 counties in Minnesota. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 20, 2013, 10:27 PM CDT (03:27 UTC)
Expired
Jun 21, 2013, 7:00 AM CDT
In force
9 hr
Issued by
NWS Twin Cities, MN
Flood severity
None

Counties Benton County, MN, Chippewa County, MN, Douglas County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Pope County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN

The radar

The Minneapolis radar (KMPX), 137 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
2297 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

995 
WGUS63 KMPX 210327
FFAMPX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1027 PM CDT THU JUN 20 2013

...HEAVY RAINFALL POSSIBLE OVERNIGHT ACROSS WEST CENTRAL INTO
CENTRAL MINNESOTA..

.A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF WEST CENTRAL
AND CENTRAL MINNESOTA UNTIL 7 AM FRIDAY MORNING. SOME CITIES IN
THE WATCH AREA INCLUDE ALEXANDRIA...LONG PRAIRIE...LITTLE FALLS...
MORRIS...ST CLOUD...MONTEVIDEO AND LITCHFIELD. THUNDERSTORMS WILL
INCREASE IN COVERAGE OVER THE WATCH AREA TONIGHT. SOME OF THE STORMS
WILL HAVE TORRENTIAL DOWNPOURS WITH RAIN AMOUNTS POSSIBLY REACHING
OR EXCEEDING 2 INCHES PER HOUR. SEVERAL ROUNDS OF THUNDERSTORMS
WITH THIS AMOUNT OF RAINFALL COULD RESULT IN FLASH FLOODING.

MNZ041>044-047>050-054>058-211130-
/O.NEW.KMPX.FF.A.0003.130621T0327Z-130621T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON-
LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...MADISON...BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD
1027 PM CDT THU JUN 20 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MINNESOTA...EAST
  CENTRAL MINNESOTA AND WEST CENTRAL MINNESOTA...INCLUDING THE
  FOLLOWING AREAS...IN CENTRAL MINNESOTA...BENTON...KANDIYOHI...
  MEEKER...MORRISON...STEARNS AND TODD. IN EAST CENTRAL
  MINNESOTA...MILLE LACS. IN WEST CENTRAL MINNESOTA...CHIPPEWA...
  DOUGLAS...LAC QUI PARLE...POPE...STEVENS AND SWIFT.

* UNTIL 7 AM CDT FRIDAY

* THUNDERSTORMS WILL OCCUR ACROSS THE WATCH AREA OVERNIGHT.
  TORRENTIAL DOWNPOURS WILL ACCOMPANY SOME OF THE STORMS WITH RAIN
  AMOUNTS REACHING OR EXCEEDING 2 INCHES PER HOUR. SEVERAL ROUNDS
  OF THUNDERSTORMS WITH THIS AMOUNT OF RAINFALL COULD RESULT IN
  FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

RAH
1 follow-up statement
536 
WGUS63 KMPX 211156
FFAMPX

FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
656 AM CDT FRI JUN 21 2013

...HEAVY RAIN HAS ENDED AND FLASH FLOODING CHANCES HAVE
DIMINISHED... 

.THE FLASH FLOOD WATCH FOR PORTIONS OF WEST CENTRAL MINNESOTA WILL
BE ALLOWED TO EXPIRE AT 7 AM CDT THIS MORNING. PERSISTENT HEAVY
RAINFALL HAS ENDED AND THE RISK FOR FLASH FLOODING HAS
SIGNIFICANTLY DIMINISHED. THERE IS A CHANCE OF ADDITIONAL RAIN AND
THUNDERSTORMS THIS AFTERNOON...BUT RAIN AND THUNDERSTORMS ARE
LIKELY TONIGHT THROUGH SATURDAY MORNING WITH HEAVY RAIN AGAIN
POSSIBLE IF ORGANIZED THUNDERSTORM COMPLEXES DEVELOP.

MNZ041>044-047>050-054>058-211300-
/O.EXP.KMPX.FF.A.0003.000000T0000Z-130621T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON-
LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...MADISON...BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD
656 AM CDT FRI JUN 21 2013

...FLASH FLOOD WATCH WILL EXPIRE AT 7 AM CDT THIS MORNING...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MINNESOTA...EAST
CENTRAL MINNESOTA AND WEST CENTRAL MINNESOTA WILL EXPIRE AT 7 AM
CDT THIS MORNING. PERSISTENT HEAVY RAINFALL HAS ENDED AND THE
THREAT FOR FLASH FLOODING HAS SIGNIFICANTLY DECREASED. THERE IS A
CHANCE FOR OCCASIONAL HEAVY RAIN TONIGHT INTO SATURDAY SO FLASH
FLOODING MAY STILL BE A CONCERN IF ADDITIONAL ORGANIZED
THUNDERSTORM COMPLEXES DEVELOP.

STAY TUNED NOAA WEATHER RADIO FOR THE LATEST STATEMENTS...
FORECASTS...AND WARNINGS FROM THE NATIONAL WEATHER SERVICE TWIN
CITIES OFFICE.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this flash flood watch went out at Jun 20, 6:59 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jun 20, 6:59 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
659 PM CDT THU JUN 20 2013

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 419 PM CDT THU JUN 20 2013

MAIN CONCERN FOR THE SHORT TERM IS WHAT IS LOOKING MORE AND MORE
LIKELY TO BE A STRONG TO SEVERE MCS THAT WILL BE MOVING ACROSS THE
MPX AREA TONIGHT.

BEHIND THE MORNING CONVECTION...A DECENT WARM FRONT HAS DEVELOPED
ACROSS CENTRAL MN...STRETCHING FROM FERGUS FALLS OVER TOWARD MILLE
LACS. ANOTHER MORE N/S ORIENTED WARM FRONT/OUTFLOW FEATURE IS ALSO
BEARING ITSELF OUT NICELY ON KMPX AND TMSP ACROSS THE TWIN CITIES
METRO AREA. HAVE SEEN SOME DECENT MIXING OUT OF DEWPS SOUTHWEST OF
THESE BOUNDARIES...WHICH HAS ALLOWED TEMPS ACROSS SRN/WRN MN TO WARM
INTO THE UPPER 80S...WITH EVEN A FEW 90S MAKING AN APPEARANCE.

THE MAIN THING WE HAVE BEEN WATCHING THIS AFTERNOON IS WHETHER OR
NOT CONVECTION WOULD FIRE ALONG THESE WARM FRONT/OUTFLOW BOUNDARIES.
SPECIAL 18Z KMPX SOUNDING SHOWED A FAIR AMOUNT OF DRY AIR IN PLACE
TODAY...AND IT APPEARS THAT ENTRAINMENT OF DRY AIR HAS HELPED KEEP
STORMS FROM DEVELOPING OVER HERE. INSTEAD...EXPECT MORE ROBUST
STORMS TO INITIATE AROUND ABR THIS EVENING /IN REGION OF SVR WATCH
331/. IT IS THE STORMS THAT INITIATE IN THIS REGION THAT LOOK TO
CONGEAL INTO A SYSTEM THAT THEN COMES ROLLING ACROSS THE MPX AREA
TONIGHT.

AS FOR TONIGHT...AGREEMENT IN REFLECTIVITY FORECASTS AMONGST MODELS
IS REALLY QUITE REMARKABLE...LEADING TO THE HIGH CONFIDENCE IN A
STRONG TO SEVERE QLCS WITH BOWING SEGMENTS WORKING ACROSS THE MPX
AREA TONIGHT. ABOUT THE ONLY DIFFERENCE BETWEEN THE MODELS IS ONE OF
TIMING...BUT EVEN THERE...THE DIFFERENCES ON THE ORDER OF A COUPLE
OF HOURS. USING THE 15Z SREF TO GET A SENSE OF THE BACKGROUND
ENVIRONMENT FOR THIS SYSTEM...IT IS SHOWING THE PROBABILITY OF
MUCAPE EXCEEDING 2000 J/KG BEING NEARLY 100%...WHILE THE
PROBABILITY OF THE 0-1KM HELICITY EXCEEDING 100 M**2/S**2 IS UP
AROUND 70 PERCENT. ADD INTO THAT...THERE WILL BE A SRLY LLJ
INCREASING TO AROUND 40 KTS. WILL HAVE PLENTY OF INSTABILITY THROUGH
THE NIGHT TO SUPPORT DEEP CONVECTION AND THE LOW LEVEL SHEAR
SHOULD BE SUFFICIENT TO KEEP THE COLD POOLS FROM OUTRUNNING THE
CONVECTION...SO A LONG-LIVED QLCS IS EXPECTED. BIGGEST CONCERN WILL
BE WINDS...WITH THE POTENTIAL FOR SOME GUSTS IN EXCESS OF 70
MPH...ESPECIALLY OUT IN WRN MN. IN ADDITION...GIVEN THE 0-1KM SHEAR
EXPECTED OUT AHEAD OF A SYSTEM WITH BOWING SEGMENTS...CAN NOT RULE
OUT THE QUICK SPIN UP ON THE LEADING EDGE OF THE LINE AS WELL. GIVEN
ALL OF THE ABOVE...DID ADD A MENTION OF SVR TO THE GRIDS WITH
DAMAGING WINDS.

BESIDE THE SEVERE THREAT...PWAT AHEAD OF THE SYSTEM WILL BE
INCREASING TO AROUND 1.5 INCHES...SO THIS SYSTEM SHOULD ALSO PRODUCE
SOME HEAVY RAINS. FOR NOW...THIS LOOKS TO BE A PROGRESSIVE
SYSTEM...SO DID NOT ISSUE A FLASH FLOOD WATCH. EVEN SO CURRENT QPF
GRIDS HAVE VALUES APPROACHING 2 INCHES IN THE WEST TONIGHT...SO THE
HYDRO ASPECT OF THINGS WILL NEED TO BE WATCHED AS WELL.

FOR FRIDAY...THE BIG QUESTION IS HOW DO OUTFLOWS MODULATE THE SFC
PATTERN AND WARM FRONT POSITION. TONIGHT/S MCS LOOKS TO CLEAR WRN WI
FRIDAY MORNING...AND AFTER THAT...MAY BE A PROLONGED BREAK IN
CONVECTION AS ATMOSPHERE RECHARGES DURING THE DAY. CURRENT THINKING
BASED ON THE GFS/ECMWF/GEM ALONG WITH THE NMM/ARW IS THAT STORMS
FRIDAY AFTERNOON...MUCH LIKE TODAY WILL INITIATE OVER THE
DAKOTAS...THEN TRACK EAST TOWARD MN FRIDAY NIGHT. WITH THAT
SAID...MOST MODELS SHOW A WARM FRONT SETTING UP ACROSS SRN MN INTO
WRN WI. BY 00Z SAT...THE LLJ WILL BEGIN TO REORGANIZE ITSELF TO THE
SOUTH...WITH THE NOSE IF IT MOVING UP INTO MN. SO ALTHOUGH MOST
GUIDANCE KEEP THE AREA DRY THROUGH FRIDAY AFTERNOON...THE PRESENCE
OF THE WARM FRONT ALONG WITH THE INCREASING LLJ RESULTED IN THE
CONTINUATION OF CHANCE POPS THROUGH THE AFTERNOON ON FRIDAY.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 419 PM CDT THU JUN 20 2013

AT THE START OF THE PERIOD FRIDAY NIGHT THE BROAD UPPER LEVEL WAVE
WILL BE LOCATED OVER THE HIGH PLAINS OF IDAHO AND MONTANA...WITH
SOUTHWEST FLOW ACROSS THE UPPER MIDWEST. THE SURFACE TROUGH WILL BE
ORIENTED FROM EASTERN COLORADO THROUGH THE MN/DAKOTA BORDER...WITH
SOUTHERLY WINDS BRINGING UP MOISTURE FROM THE GULF OD MEXICO. THIS
STAGNANT WEATHER PATTERN WILL LEAD TO SIGNIFICANT RAINFALL TOTALS
COME EARLY NEXT WEEK...WITH ADDITIONAL DETAILS FOUND IN THE HYDRO
SECTION OF THE AFD. IN ADDITION TO FLOODING RAINS...SEVERE WEATHER
WILL ALSO BE A THREAT.

AS ALLUDED TO IN YESTERDAYS AFD...INSTABILITY WILL NOT BE A PROBLEM
IN THE WARM SECTOR OF THE SURFACE LOW. PLUMES FROM THE SREF 20.09
DEVELOP AFTERNOON MLCAPE VALUES OF 3000-4000J/KG...WITH EFFECTIVE
SHEAR IN THE 25-35KT RANGE. ALSO...FORECAST SOUNDINGS FROM THE GFS
SHOW CONSISTENTLY SHOW 3000-4000 J/KG OF SBCAPE SOUTH OF THE WARM
FRONT THAT IS EXPECTED TO BE LAID OUT EAST/WEST ACROSS CENTRAL
MINNESOTA AND NORTHERN WISCONSIN. CONVERGENCE ALONG THIS FRONT WILL
BE THE FOCUS FOR AFTERNOON THUNDERSTORM DEVELOPMENT...AND THE VEERED
LOW LEVEL WIND PROFILES DIRECTLY ALONG THE BOUNDARY COULD SUPPORT AN
ISOLATED TORNADO. HOWEVER...THE MAIN THREAT WILL BE LARGE HAIL
DURING THE AFTERNOON...AND STRONG WINDS DURING THE EVENING/OVERNIGHT
HOURS AS THE STORMS GROW UPSCALE INTO A MCS.

BY EARLY NEXT WEEK A LONGWAVE TROUGH CURRENTLY IN THE GULF OF ALASKA
WILL TAKE THE PLACE OF THE AFOREMENTIONED SYSTEM...WHICH MEANS
LITTLE CHANGE IN THE ATMOSPHERIC CONDITIONS ACROSS THE MIDWEST. THE
SUBTROPICAL AIRMASS WILL REMAIN ACROSS THE REGION...WITH HIGH PWAT
VALUES AND WEAK STORM LAYER FLOW. IN SUMMATION...THE ACTIVE WEATHER
WILL CONTINUE INTO EARLY NEXT WEEK WITH INCREASING HYDRO CONCERNS IF
THE EXPECTED QPF VERIFIES.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 621 PM CDT THU JUN 20 2013

CONFIDENCE CONTINUES TO INCREASE ON AN MCS MOVING SOUTHEAST ACROSS
THE TAF SITES TONIGHT. THE STORMS FOR THE COMPLEX HAVE DEVELOPED
OVER EASTERN ND. TRENDED THE TIMING ON THE CONVECTIVE BOW TO THAT
OF THE 12Z ARWWRF...18Z HOPWRF AND THE 20Z HRRR. THIS WOULD BRING
STORMS WITH STRONG TO SEVERE NW WINDS INTO KAXN FROM 04Z TO 05Z...MSP
FROM 07Z-08Z AND KEAU FROM 09Z-10Z. AT THIS POINT INDICATED WIND
GUSTS TO 45 KNOTS. IN THE WAKE OF THE BOW...SHOWERS WILL LINGER
FOR A FEW HOURS WITH MVFR CEILINGS/VISIBILITIES DEVELOPING. THE
LOW CEILINGS WILL LIKELY PERSIST THROUGH MUCH OF THE MORNING WITH
A VERY MOIST AIR MASS IN PLACE. IMPROVEMENT TO VFR CEILINGS
INDICATED FOR THE AFTERNOON AS MIXING INCREASES. THUNDERSTORM
CHANCES LOOK MINIMAL FRIDAY AFTERNOON BUT ANOTHER THUNDERSTORM
COMPLEX/BOW MAY MOVE THROUGH AGAIN FRIDAY NIGHT/EARLY SATURDAY
MORNING. WINDS MAINLY SE 10 KNOTS THROUGH THE PERIOD.

KMSP...CONVECTIVE FORECASTS THROUGH THE DAY CONTINUE TO POINT TO
A LINE OF STRONG TO SEVERE THUNDERSTORMS PASSING ACROSS THE
AIRFIELD IN THE 07Z-08Z TIME FRAME. EXPECT NW WIND GUSTS TO AT
LEAST 45 KNOTS AS THE LINE MOVES THROUGH. A CONCERN AFTER THE
STORMS MOVE THROUGH IS THE DEVELOPMENT OF MVFR CEILINGS.
CONFIDENCE IS INCREASING AS WELL WITH THIS FEATURE AND BKN020 USED
FROM 11Z-15Z. ITS POSSIBLE THAT THE MVFR CEILINGS COULD LINGER
LONGER WITH A MOIST SOUTHERLY FLOW PATTERN IN PLACE. A FEW SHOWERS
ARE POSSIBLE FRIDAY AFTERNOON...BUT CONFIDENCE WAS NOT HIGH ENOUGH
TO INDICATE ANYTHING ATTM.

/OUTLOOK FOR KMSP/

SAT...TSRA LIKELY. VFR OUTSIDE OF TSRA. WINDS SE 10 KTS
SUN...TSRA LIKELY. VFR OUTSIDE OF TSRA. WINDS SSW 10-15 KTS.
MON...CHC TSRA. VFR OUTSIDE OF TSRA. WINDS S 5-10KTS.

&&

.HYDROLOGY...
ISSUED AT 419 PM CDT THU JUN 20 2013

HYDROLOGY...SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED
THIS WEEKEND ARE LIKELY TO PRODUCE HIGH RAINFALL TOTALS ACROSS THE
AREA...AND POTENTIALLY LEAD TO LOCALIZED FLOODING PROBLEMS. THE
PRIMARY TIME OF CONCERN WILL BE OVERNIGHT TONIGHT...AND AGAIN
OVERNIGHT FRIDAY NIGHT. THE OVERALL SYNOPTIC PATTERN IS SUCH THAT
A STRONG LOW PRESSURE AREA ACROSS THE WESTERN CONUS...AND A HIGH
PRESSURE AREA ACROSS THE EASTERN CONUS...ARE EXPECTED TO MOVE VERY
LITTLE OVER THE NEXT FEW DAYS...WHICH MEANS WE WILL REMAIN IN A
FAVORABLE ENVIRONMENT FOR THUNDERSTORMS DEVELOPMENT EACH
AFTERNOON/NIGHT. THIS SETUP HAS ALREADY BEGUN TO OPEN THE DOOR FOR
GULF MOISTURE TO BEGIN STREAMING INTO THE UPPER MIDWEST. SURFACE
DEW POINT TEMPERATURES WILL CONTINUE TO RISE TO AROUND 70...AND
PRECIPITABLE WATER VALUES RISE TO BETWEEN 1.5 AND 2 INCHES BY
TOMORROW MORNING. IN ADDITION...STRONG MOISTURE TRANSPORT FROM THE
GULF WILL PEAK DURING THE OVERNIGHT HOURS TONIGHT...AND AGAIN
TOMORROW NIGHT...WHICH WILL AID IN DEVELOPING HEAVY RAINFALL
RATES. THIS MOIST AIR MASS WILL REMAIN OVER THE AREA FOR THE NEXT
SEVERAL DAYS...AND GIVEN THE ABUNDANT MOISTURE
AVAILABLE...EXTREMELY HEAVY RAINFALL RATES OF UP TO 3 INCHES PER
HOUR WILL BE POSSIBLE IN STRONG THUNDERSTORMS THAT TRAVERSE THE
AREA THROUGH THE WEEKEND. ANTECEDENT SOIL CONDITIONS ARE GENERALLY
MOIST GIVEN THE WET SPRING...WHICH ENHANCES THE POTENTIAL FOR
FLASH FLOODING. THROUGH NEXT WEEK...RAINFALL TOTALS COULD RANGE
FROM 3 TO 5 INCHES...WHICH WILL ALSO LEAD TO RISES ON MAIN STEM
RIVERS NEXT WEEK.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...MPG
LONG TERM...JRB
AVIATION...RAH
HYDROLOGY...SPD
Hazardous weather outlook, Jun 20, 8:08 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
808 PM CDT THU JUN 20 2013

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
211830-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
808 PM CDT THU JUN 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE
AREA TONIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED
TO TRACK SOUTHEAST ACROSS THE OUTLOOK AREA DURING THE LATE EVENING
AND OVERNIGHT HOURS. THE MAIN SEVERE WEATHER THREAT IS FOR DAMAGING
STRAIGHT LINE WINDS WITH THE SECONDARY THREAT BEING LARGE HAIL.
HOWEVER...AN ISOLATED TORNADO CAN NOT BE RULED OUT...ESPECIALLY
ACROSS CENTRAL MINNESOTA. THE STORMS TONIGHT WILL CONTAIN VERY HEAVY
DOWNPOURS...WHICH COULD LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH
WEDNESDAY...MAINLY DURING THE EVENING AND NIGHTTIME HOURS.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BOTH FRIDAY AND
SATURDAY FOR MUCH OF THE COVERAGE AREA. THE GREATEST HAZARDS WILL BE
HAIL IN EXCESS OF ONE INCH IN DIAMETER AND WINDS IN EXCESS OF 60
MPH. IN ADDITION...PERIODS OF HEAVY RAIN WILL BE POSSIBLE WHICH MAY
LEAD TO FLASH FLOODING AND SIGNIFICANT RISES ON AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND AT
TIMES FRIDAY THROUGH SUNDAY.

RAH

In the hours before

Special weather statement, Jun 20, 8:46 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
846 PM CDT THU JUN 20 2013

WIZ015-016-210245-
BARRON-RUSK-
846 PM CDT THU JUN 20 2013

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER BARRON AND RUSK COUNTIES
THROUGH 945 PM CDT...

AT 844 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES EAST OF RICE LAKE...OR 14 MILES NORTHEAST OF
BARRON. THIS STORM WAS MOVING EAST AT 25 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MIKANA.
  WEYERHAEUSER.
  BRUCE.
  LADYSMITH.
  TONY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4537 9090 4535 9092 4533 9212 4564 9212
      4565 9115 4564 9090 4563 9089
TIME...MOT...LOC 0146Z 265DEG 23KT 4553 9159

SPD
Special weather statement, Jun 20, 8:48 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
848 PM CDT THU JUN 20 2013

MNZ041-042-048-049-210230-
DOUGLAS-POPE-STEARNS-TODD-
848 PM CDT THU JUN 20 2013

AT 844 PM CDT...RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY
DEVELOPING 7 MILES NORTHEAST OF GLENWOOD...OR 15 MILES WEST OF SAUK
CENTRE. THESE STORMS WAS MOVING NORTHEAST AT 25 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  VILLARD.
  WEST UNION.
  OSAKIS.
  BELLE RIVER.
  LITTLE SAUK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4600 9524 4588 9488 4560 9521 4569 9543
TIME...MOT...LOC 0148Z 211DEG 21KT 4572 9525

BORGHOFF
Local storm report, Jun 20, 9:16 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
916 PM CDT THU JUN 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     1 N HAWKINS             45.53N 90.71W
06/20/2013                   RUSK               WI   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES DOWN

&&

RAH
Local storm report, Jun 20, 9:46 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
946 PM CDT THU JUN 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     HAIL             WEST UNION              45.80N 95.08W
06/20/2013  M1.00 INCH       TODD               MN   LAW ENFORCEMENT

            DIME TO QUARTER SIZE HAIL

&&

FRANKS
Local storm report, Jun 20, 9:53 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
953 PM CDT THU JUN 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     HAIL             1 W EAGLE BEND          46.17N 95.05W
06/20/2013  M1.00 INCH       TODD               MN   LAW ENFORCEMENT

&&

FRANKS
Local storm report, Jun 20, 10:04 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1004 PM CDT THU JUN 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     HAIL             3 SW CHOKIO             45.54N 96.22W
06/20/2013  M0.88 INCH       STEVENS            MN   TRAINED SPOTTER

&&

FRANKS

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:48 PM CDTSpecial Weather StatementMPXDouglas42 min
Jun 20, 8:54 PM CDTSevere Thunderstorm WarningMPXDouglas, Pope, Stearns, Todd66 min
Jun 20, 9:44 PM CDTSevere Thunderstorm WarningMPXStevens61 min
Jun 20, 9:50 PM CDTSevere Thunderstorm WarningMPXTodd25 min
Jun 20, 10:56 PM CDTSevere Thunderstorm WarningMPXLac qui Parle, Yellow Medicine64 min
Jun 20, 11:21 PM CDTSevere Thunderstorm WarningMPXPope54 min
Jun 20, 11:38 PM CDTFlash Flood WarningMPXPope, Stevens6 hr
Jun 21, 12:11 AM CDTSevere Thunderstorm WarningMPXPope64 min
Jun 21, 12:13 AM CDTSevere Thunderstorm WarningMPXBenton, Morrison47 min
Jun 21, 12:19 AM CDTFlash Flood WarningMPXPope6 hr
Jun 21, 12:20 AM CDTSevere Thunderstorm WarningMPXDouglas, Stevens55 min
Jun 21, 12:50 AM CDTFlash Flood WarningMPXStevens5 hr
Jun 21, 12:56 AM CDTSevere Thunderstorm WarningMPXLac qui Parle, Pope, Stevens, Swift64 min
Jun 21, 12:58 AM CDTFlash Flood WarningMPXDouglas, Pope, Stearns, Todd5 hr
Jun 21, 1:31 AM CDTTornado WarningMPXPope29 min
Jun 21, 1:37 AM CDTSevere Thunderstorm WarningMPXChippewa, Kandiyohi, Stearns, Swift53 min
Jun 21, 1:46 AM CDTFlash Flood WarningMPXPope, Stearns5 hr
Jun 21, 1:52 AM CDTSevere Thunderstorm WarningMPXLac qui Parle, Yellow Medicine53 min
Jun 21, 2:08 AM CDTSevere Thunderstorm WarningMPXKandiyohi, McLeod, Meeker, Renville, Stearns, Wright67 min
Jun 21, 2:23 AM CDTSevere Thunderstorm WarningMPXBenton, Sherburne, Stearns, Wright67 min
Jun 21, 2:30 AM CDTSevere Thunderstorm WarningMPXChippewa, Kandiyohi45 min
Jun 21, 2:56 AM CDTSevere Thunderstorm WarningMPXCarver, Hennepin, McLeod, Wright64 min
Jun 21, 3:04 AM CDTSevere Thunderstorm WarningMPXAnoka, Isanti, Kanabec, Mille Lacs, Sherburne56 min
Jun 21, 3:14 AM CDTSevere Thunderstorm WarningMPXBrown, McLeod, Nicollet, Redwood, Renville, Sibley61 min
Jun 21, 3:33 AM CDTSevere Thunderstorm WarningMPXDakota, Ramsey, Scott, Washington57 min
Jun 21, 4:07 AM CDTSpecial Weather StatementMPXBlue Earth, Le Sueur, Rice, Steele, Waseca, Watonwan53 min
Jun 21, 4:25 AM CDTSevere Thunderstorm WarningMPXGoodhue, Rice65 min
Jun 21, 6:03 AM CDTAreal Flood WarningMPXDouglas, Pope, Stearns, Stevens, Todd6 hr
Jun 21, 6:25 AM CDTFlash Flood WarningMPXBlue Earth, Faribault, Freeborn, Martin, Waseca4 hr
Jun 21, 6:39 AM CDTFlash Flood WarningMPXFaribault, Freeborn4 hr
Jun 21, 7:58 AM CDTSpecial Weather StatementMPXFaribault32 min
Jun 21, 8:07 AM CDTSevere Thunderstorm WarningMPXFaribault, Martin38 min
Jun 21, 10:54 AM CDTRiver Flood WarningMPXTodd6 days
Jun 21, 3:16 PM CDTFlash Flood WatchMPXAnoka, Benton, Blue Earth, Brown, Carver, Chippewa and 36 more15 hr
Jun 21, 3:46 PM CDTSevere Thunderstorm WarningMPXLac qui Parle, Yellow Medicine59 min
Jun 21, 4:32 PM CDTSevere Thunderstorm WarningMPXLac qui Parle13 min
Jun 21, 4:43 PM CDTSevere Thunderstorm WarningMPXLac qui Parle, Yellow Medicine62 min
Jun 21, 4:50 PM CDTSevere Thunderstorm WarningMPXChippewa, Swift55 min
Jun 21, 5:01 PM CDTSevere Thunderstorm WarningMPXRedwood, Renville, Yellow Medicine59 min
Jun 21, 5:09 PM CDTSevere Thunderstorm WarningMPXDouglas, Pope, Stevens66 min
Jun 21, 5:20 PM CDTAreal Flood AdvisoryMPXDouglas, Pope, Stearns, Stevens, Todd6 hr
Jun 21, 5:33 PM CDTSevere Thunderstorm WarningMPXChippewa, Swift57 min
Jun 21, 5:38 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Meeker, Stearns52 min
Jun 21, 5:39 PM CDTFlash Flood WarningMPXPope, Stevens6 hr
Jun 21, 5:57 PM CDTSevere Thunderstorm WarningMPXRedwood, Renville, Yellow Medicine63 min
Jun 21, 6:07 PM CDTSpecial Weather StatementMPXMorrison68 min
Jun 21, 6:17 PM CDTSpecial Weather StatementMPXMcLeod43 min
Jun 21, 6:24 PM CDTSpecial Weather StatementMPXAnoka, Carver, Chisago, Hennepin, Isanti, Ramsey and 3 more2 hr
Jun 21, 6:26 PM CDTSevere Thunderstorm WarningMPXMeeker, Stearns49 min
Jun 21, 6:52 PM CDTSevere Thunderstorm WarningMPXCarver, McLeod, Wright38 min

Nearby

Flash Flood Watches in Minnesota, 2013Every flash flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.